Hyland’s Teething Tablets Recall: Oct. 25, 2010

On October 23 the FDA warned consumers to stop using and discard Hyland Teething Tablets. The company responded to the warning by issuing a recall for the product.

What does this mean for you?

The warning and recall is due to the Teething Tablets containing varying amounts of belladonna, which is potentially toxic. Belladona is commonly known as Deadly Nightshade and is a plant whose leaves and berries are extremely toxic. The FDA has received reports of serious adverse reactions in children taking Hyland’s Teething Tablets. There have also been reports of children consuming more tablets then the recommended does because the bottle does not have a child resistant cap.  

What should you do if you have Hyland’s Teething Tablets on your shelf?

1. Stop using the product and discard or return it to the point of purchase.  

2. If your child experiences any of the following symptoms after taking Hyland’s Teething Tablets immediately contact your health care professional. Symptoms could include: depressed level of consciousness, seizure, difficulty or slowed breathing, lethargy, sleepiness, muscle weakness, skin flushing, constipation, difficulty uriniating or agitation.  

3. Consumers should report side effects to FDA through the MedWatch program. By phone 1-800-332-1088 or online at www.fda.gov/medwatch/index.html